Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 37, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 4, 2010, 8:32 PM EDT for White County, Indiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2010, 8:32 PM EDT (00:32 UTC)
- Expired
- Jun 4, 2010, 9:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County White County, IN
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:29 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2291 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:45 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 4, 7:45 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 745 PM EDT FRI JUN 4 2010 .AVIATION... DIFFICULT AVIATION FORECAST WITH RESPECT TO CONVECTIVE CHANCES AT TAF SITES THIS PERIOD. SHORT WAVE PASSING THROUGH THE GREAT LAKES GENERATING SCATTERED CONVECTION ALL AROUND THE AREA BUT NO IMMEDIATE IMPACTS AT TAF LOCATIONS. KFWA LOOKS TO HAVE BEST CHANCE AT TSRA LATER THIS EVENING BUT EVEN THAT MAY BE A GLANCING BLOW AS RADAR SHOWS CONVECTION IN NORTHWEST INDIANA SLIDING SOUTHEAST AT CURRENT TIME. INCLUDED A TEMPO GROUP FOR THIS PASSAGE. MODELS RATHER AGGRESSIVE WITH DEVELOPING A STRONG MESOSCALE CONVECTIVE COMPLEX UPSTREAM TONIGHT AND RIDING IT EAST INTO OUR AREA SATURDAY. PROBLEM LIES WITH RATHER POOR HANDLING OF CURRENT CONVECTION TO OUR SOUTHWEST WHICH APPEARS FURTHER SOUTH THAN MODEL FORECASTS. WILL KEEP A CB MENTION AT KSBN TOMMORROW AND A VCTS AT KFWA BUT CONFIDENCE LOW UNTIL WE SEE HOW THINGS DEVELOP UPSTREAM OVERNIGHT. COULD CERTAINLY BE A PROLONGED WINDOW OF MODERATE TO HEAVY RAIN WITH TSRA AND MVFR TO IFR CIGS WITH THIS CONVECTIVE COMPLEX BUT LOCATION REMAINS TOO UNCERTAIN FOR GREATER WX IN TAFS AT THIS TIME. && .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT... SFC FRONTAL BOUNDARY WITH MULTIPLE WAVES TO IMPACT THE AREA IN THE SHORT TERM. FIRST ROUND ALREADY INITIATING IN EXTREME SE CWA AS BOUNDARY LAYER QUICKLY DESTABILIZING. VIS SAT DEPICTING CONVERGENT BOUNDARY WITH ENHANCED CU FIELD FROM FDY TO AOH TO MIE. MID LEVEL SUPPORT MAKING ITS WAY ACROSS CENTRAL GREAT LAKES AS WELL WITH KGRR VWP INDICATING MODEST 50KT SPEED MAX AT 500MB. NORTHWARD PUSH OF SFC FRONTAL BOUNDARY EXPECTED TO CARRY THIS FEATURE JUST NORTH OF THE CWA RESULTING IN INC LOW LEVEL MOISTURE AND CONTINUED DESTABILIZATION...BUT ALSO LEAVING LIMITED FORCING AND FOCUS FOR CONVECTION THIS EVENING. AS A RESULT...PLAN TO LEAVE POPS IN CHANCE RANGE FOR TONIGHT AS FOCUS THEN SHIFTS TOWARD ARRIVAL OF NEXT WAVE RIDING ALONG THE BOUNDARY SATURDAY MORNING. LOW LEVEL FORCING TO ORGANIZE BACK IN CENTRAL PLAINS OVERNIGHT IN SUPPORT OF NOCTURNAL MCS DEVELOPMENT AS STRONG MOISTURE TRANSPORT AIDED BY 50+KT LLJ NOSES INTO SOUTHERN IA OVERNIGHT. EVOLUTION OF THIS FEATURE TO GO A LONG WAY IN DETERMINING OUTCOME OF SENSIBLE WEATHER FOR OUR AREA ON SATURDAY. MODEL INDICATIONS ATTM POINT TOWARD AN EASTWARD PROPAGATING MCS AS IT RIDES ALONG 850-300MB THICKNESS RIDGE INTO OUR WESTERN CWA. WILL REWORK MORNING WX GRIDS ACCORDINGLY TO ACCOUNT FOR THIS...BUMPING UP TO LIKELY IN WESTERN HALF. LOW LEVEL FORCING TO MAINTAIN INTO SATURDAY AS LLJ PUSHES INTO NORTHERN ILLINOIS BY 18Z. THIS WILL BE ACCOMPANIED BY SFC FRONTAL WAVE AND LENDS SUPPORT TO A REGENERATIVE MCS TYPE PATTERN. COMBINE THIS WITH PW PROGGED TO BE IN THE 1.5-2.0 INCH RANGE AND POTENTIAL FOR HEAVY RAIN CERTAINLY IN PLAY SATURDAY AFTN/EVENING. TEMPS THROUGH THE PERIOD APPEAR ON TRACK AND ONLY MINOR ADJUSTMENTS MADE. && .LONG TERM.../SUNDAY THROUGH THURSDAY/... ON SUNDAY SFC LOW WILL BE MOVING AWAY TO THE EAST YET STILL PULLING COLD FRONT/INVERTED TROUGH BEHIND INTO THE AREA EARLY. 12Z NAM/9Z SREF FASTEST CLEARING THE CWA WITH 12Z GFS/ECMWF SLOWER AND MAINTAINING SHRA IN THE EAST EARLY. WITH MIXED GUIDANCE WILL RETAIN EARLY SUNDAY CHC POP FOR EASTERN AREAS AFTER WHICH COOLER DRIER AIR OVERSPREADS THE REGION AS ZONAL FLOW ALOFT BUCKLES SOMEWHAT INTO MILD TROUGHING OVER THE GREAT LAKES. NAM12/GFS ALSO TRY TO FIRE SOME LIGHT SHRA AS WEAK MID LEVEL SHRTWV DROPS THROUGH NW FLOW BUT GIVEN DRY AIR PERMEATING LOWER LEVELS WILL CONTINUE TO RIDE DRY GRID AT THIS TIME. QUIETER PERIOD THEN APPEARS IN STORE THOUGH SIGNIFICANT MODEL DIFFERENCES ARE BEGINNING TO APPEAR. OP GFS HOLDS ON TO STRONGER RIDGING OVER THE PLAINS KEEPING A STEEPER AND COOLER NW FLOW ALOFT OVER THE REGION...WHILE THE ECMWF REMAINS MORE ZONAL FLOW. BOTH DEVELOP MCS ACTIVITY UPSTREAM TUESDAY AND BRING IT EASTWARD...BUT THE MORE AMPLIFIED GFS ROLLS THIS ACTIVITY SOUTH OF THE CWA. AGAIN CHC POPS ARE REASONABLE THOUGH IF CURRENT GFS/GFS ENSEMBLE MEAN TIMING REMAINS CONSISTENT A FORWARD ADJUSTMENT IN TIME COULD BE NEEDED.. LATE PERIOD GFS THEN PROGRESSES ITS EARLIER AMPLIFICATION DOWNSTREAM WHILE THE ECMWF INTENSIFIES RIDGE CENTERED ALONG GULF COAST. IN BOTH CASES THIS FORESHADOWS A WARMING TREND THOUGH WITH THE MED RANGE MODELS DIFFERING IN THE MECHANISM WILL REMAIN CONSERVATIVE WITH LATE PD TEMPS INCREASING INTO THE LOW 80S&& .AVIATION... AREA OF SHOWERS AND THUNDERSTORMS OVER IA/WI MOVG EAST INTO DRIER AIR AND WKNG. SOME POSSIBILITY THAT TSTMS WILL DVLP ALONG OUTFLOW BOUNDARY WELL AHEAD OF MN/IA CDFNT AND AFFECT NRN INDIANA THIS AFTN AS FCST BY 00Z 4KM NMM-WRF, BUT GIVEN LACK OF EVIDENCE OF THIS FEATURE ATTM AND QUESTION IF MOISTURE/INSTABILITY WILL RETURN TO OUR AREA QUICKLY ENOUGH FOR CONVECTION TO DEVELOP THIS AFTN EVEN IF OUTFLOW BOUNDARY DOES MATERIALIZE, BELIEVE BETTER CHC LIES CLOSER TO FRONT MOVG INTO THE AREA TONIGHT... THUS PUSHED BACK TEMPO TSRA GROUP WITH MVFR CONDITIONS 4HRS AT BOTH TERMINALS. OTRWS, VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LOGSDON LONG TERM...LUD AVIATION...LASHLEY
Hazardous weather outlook, Jun 4, 5:20 AM EDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EDT FRI JUN 4 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 520 AM EDT FRI JUN 4 2010 /420 AM CDT FRI JUN 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE PREDOMINANT STORM TYPE IS EXPECTED TO BE BOWING LINE SEGMENTS...THOUGH AN ISOLATED SUPERCELL IS ALSO POSSIBLE... MAINLY THIS AFTERNOON. STORM MOTION IS EXPECTED TO BE EAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES EAST ALONG THE STALLED FRONT ACROSS THE AREA. SOME OF THE STORMS MAY BE SEVERE. ALSO... CONDITIONS APPEAR FAVORABLE FOR STORMS TO MOVE REPEATEDLY ACROSS THE SAME AREA CAUSING LOCALLY HEAVY RAINFALL AND POSSIBLY FLOODING. SOME LINGERING THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN PORTIONS OF THE AREA SUNDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA AGAIN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING AND AGAIN SATURDAY AND SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS COULD CONTAIN WIND GUSTS OVER 50 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. SOME OF THE STORMS COULD CONTAIN WIND GUSTS OVER 35 KNOTS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN BY WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 4, 3:55 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT FRI JUN 4 2010
INZ003-004-MIZ077-042030-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
355 PM EDT FRI JUN 4 2010
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LONG BEACH...OR NEAR MICHIGAN CITY...MOVING
EAST AT 35 MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NEW BUFFALO...
THREE OAKS...
SHOREWOOD-TOWER HI...
BRIDGMAN...
UNION PIER AND HESSTON...
LAKESIDE AND TURNER SHORES...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4209 8623 4173 8623 4171 8689 4174 8691
4178 8682 4190 8663 4193 8660 4199 8658
TIME...MOT...LOC 1955Z 258DEG 32KT 4180 8682Special weather statement, Jun 4, 7:28 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 728 PM EDT FRI JUN 4 2010 INZ013-020-022-050000- CASS IN-PULASKI IN-WHITE IN- 728 PM EDT FRI JUN 4 2010 AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRANCESVILLE...OR 13 MILES WEST OF WINAMAC...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WINAMAC... ROYAL CENTER... LAKESIDE... PULASKI AND HEADLEE... STAR CITY... THORNHOPE AND LAWTON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWEST OHIO. LAT...LON 4111 8693 4107 8648 4086 8648 4092 8692 TIME...MOT...LOC 2328Z 279DEG 28KT 4098 8679 JC
Special weather statement, Jun 4, 7:58 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 758 PM EDT FRI JUN 4 2010 INZ022-050030- CASS IN- 758 PM EDT FRI JUN 4 2010 AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROYAL CENTER...OR 11 MILES NORTHWEST OF LOGANSPORT...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LUCERNE AND LEASES CORNER... METEA AND FLETCHER... TWELVE MILE AND ADAMSBORO... HOOVER AND NEW WAVERLY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWEST OHIO. LAT...LON 4092 8655 4091 8617 4075 8617 4083 8657 TIME...MOT...LOC 2358Z 280DEG 29KT 4086 8647 JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:17 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 58 min |
| Jun 4, 8:45 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Miami, Wabash | 45 min |
| Jun 4, 9:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 57 min |
| Jun 4, 10:56 PM EDT | Special Weather Statement | IWX | Grant | 34 min |
| Jun 5, 1:34 AM EDT | Special Weather Statement | IWX | Allen | 41 min |
| Jun 5, 4:16 AM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 25 hr |
| Jun 5, 1:12 AM EDT | Special Weather Statement | IWX | Paulding | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.